Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 121, NWS Bismarck, ND

September 3, 2014Billings County, Dunn County, McKenzie County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Sep 3, 2014, 8:29 PM MDT for Billings County, Dunn County, McKenzie County, North Dakota. It was in force for 31 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2014, 8:29 PM MDT (02:29 UTC)
Expired
Sep 3, 2014, 9:00 PM MDT
In force
31 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Billings County, ND, Dunn County, ND, McKenzie County, ND

The radar

The Bismarck radar (KBIS), 173 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 8:35 PM MDTHAIL 1.55 S Grassy Butte, NDCALLER HAD NOT YET CHECKED FOR DAMAGE. HAIL LASTED 5 MINUTES UNTIL 940 PM.
Sep 3, 8:40 PM MDTHAIL 0.752 Ne Grassy Butte, NDHAIL LASTED FROM 940PM TO 945 PM
Sep 3, 8:40 PM MDTHAIL 0.752 Ne Grassy Butte, NDHAIL LASTED FROM 940PM TO 945 PM. WIND GUSTS TO 40 MPH
Sep 3, 8:40 PM MDTHAIL 1Grassy Butte, NDMOSTLY DIME SIZE WITH A COUPLE OF QUARTERS. TIME ESTIMATED FROM RADAR.
Sep 3, 9:06 PM MDTHAIL 1.25Killdeer, NDHAIL LASTED 4 MINUTES.
Sep 3, 9:10 PM MDTTSTM WND DMG6 Sw Dunn Center, ND*** 1 INJ *** A CAMPER WAS TIPPED ON ITS SIDE...HORSE TRAILER MOVED AND A QUONSET DAMAGED BY A POSSIBLE TORNADO. A NINE YEAR OLD CHILD WAS TRAPPED IN THE CAMPER PULL-OUT. ADDITIONAL INFORMATION WILL BE SENT WHEN IT BECOMES AVAILABLE.
Sep 3, 9:10 PM MDTTSTM WND GST 855 Sw Dunn Center, ND*** 1 INJ *** FOLLOW UP TO REPORTS FROM WEDNESDAY. ONE MINOR INJURY OF A NINE YEAR OLD FEMALE. ON A FARM...TREES SNAPPED...DAMAGE TO OUTBUILDINGS AND FENCES. INJURY IN A 5TH WHEEL THAT WAS TIPPED. HORSE TRAILER TIPPED. THERE WAS SPECULATION THAT THIS WAS A TOR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 6:01 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WUUS53 KBIS 040229
SVRBIS
NDC007-025-053-040300-
/O.NEW.KBIS.SV.W.0121.140904T0229Z-140904T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
829 PM MDT WED SEP 3 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BILLINGS COUNTY IN SOUTHWEST NORTH DAKOTA...
  CENTRAL DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
  EXTREME SOUTH CENTRAL MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA...

* UNTIL 900 PM MDT

* AT 827 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRASSY
  BUTTE...OR 39 MILES NORTHWEST OF DICKINSON...AND MOVING EAST AT 45
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KILLDEER AROUND 900 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT TREE AND PROPERTY DAMAGE...ESTIMATED WIND SPEED AND HAIL
SIZE...TO FACEBOOK AT FB.COM/USNATIONALWEATHERSERVICEBISMARCK...OR
TWITTER AT TWITTER.COM/NWSBISMARCK. REACH US BY PHONE AT
701-223-4582. YOUR REPORT IS VERY IMPORTANT.

&&

LAT...LON 4747 10259 4714 10257 4716 10284 4726 10340
      4742 10340
TIME...MOT...LOC 0229Z 268DEG 37KT 4734 10323

HAIL...1.00IN
WIND...60MPH

$$

SCHECK
1 follow-up statement
141 
WWUS53 KBIS 040247
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
947 PM CDT WED SEP 3 2014

NDC007-025-053-040300-
/O.CON.KBIS.SV.W.0121.000000T0000Z-140904T0300Z/
BILLINGS ND-MCKENZIE ND-DUNN ND-
847 PM MDT WED SEP 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MOST OF DUNN 
COUNTY AND SOUTH CENTRAL MCKENZIE AND NORTHEASTERN BILLINGS COUNTIES 
UNTIL 900 PM MDT...

AT 845 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
KILLDEER...OR 33 MILES NORTH OF DICKINSON...MOVING EAST AT 45 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KILLDEER AROUND 900 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT TREE AND PROPERTY DAMAGE...ESTIMATED WIND SPEED AND HAIL
SIZE...TO FACEBOOK AT FB.COM/USNATIONALWEATHERSERVICEBISMARCK...OR
TWITTER AT TWITTER.COM/NWSBISMARCK. REACH US BY PHONE AT
701-223-4582. YOUR REPORT IS VERY IMPORTANT.

&&

LAT...LON 4719 10285 4726 10317 4743 10317 4747 10259
      4714 10257
TIME...MOT...LOC 0247Z 268DEG 37KT 4735 10296

HAIL...1.50IN
WIND...60MPH

$$

SCHECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 8:18 PM MDT, 11 minutes earlier.

Area forecast discussion, Sep 3, 8:18 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT WED SEP 3 2014

.UPDATE...
ISSUED AT 916 PM CDT WED SEP 3 2014

THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA HAVE INCREASED IN
COVERAGE OVER THE PAST COUPLE HOURS. HAVE INCREASED POPS ACROSS
THE SOUTHWEST AND CENTRAL PART OF THE STATE WITH THE HRRR AND RAP
SHOWING HIGHER THUNDERSTORM CHANCES FOR THOSE LOCATIONS.

UPDATE ISSUED AT 640 PM CDT WED SEP 3 2014

ISOLATED SEVERE THUNDERSTORM CONTINUES TO TRACK EAST ACROSS
NORTHWEST NORTH DAKOTA...WITH ADDITIONAL STRONG CONVECTION OVER
NORTHEAST MONTANA. SURFACE BASED CONVECTION HAS YET TO DEVELOP
OVER WESTERN NORTH DAKOTA BUT SUCCESSIVE RUNS OF THE HRRR HAVE
INDICATED SCATTERED CONVECTION ACROSS THE SOUTHWEST AND MOVING
INTO THE SOUTH CENTRAL. LATEST RUN IS HINTING MORE AT THE
CONVECTION IN NORTHEAST MONTANA TRACKING ACROSS THE NORTHWEST AND
NORTH CENTRAL. WILL NEED TO MONITOR FOR POSSIBLE CONVECTIVE WATCH
THIS EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 221 PM CDT WED SEP 3 2014

CURRENT SURFACE ANALYSIS PLACES LOW OVER SOUTHEAST MONTANA WITH
MOISTURE CONTINUING TO SLOWLY WRAP UP INTO CENTRAL NORTH DAKOTA
AHEAD OF IT. UPPER LEVEL ANALYSIS PLACES TROUGH/LOW PUSHING FORWARD
INTO EASTERN MONTANA. INITIAL WAVE EJECTING AHEAD OF THE TROUGH
CONTINUES TO PRODUCE CONVECTION OVER NORTHEAST MONTANA. FORECAST
CHALLENGES FOR TODAY INCLUDE THE SEVERE POTENTIAL LATE TODAY INTO
TONIGHT...AND THEN GUSTY WINDS ON THURSDAY.

FOR THE REST OF THIS AFTERNOON INTO TONIGHT...UPPER TROUGH WILL
CONTINUE ITS EASTWARD PUSH WITH BROAD SCALE LIFT CONTINUING TO
INCREASE FROM WEST TO EAST. MOISTURE WILL CONTINUE TO INCREASE AS
LOW SLOWLY SHIFTS TOWARDS NORTH CENTRAL SOUTH DAKOTA. INITIAL
DISCRETE STORMS THAT DEVELOP WILL ENCOUNTER INCREASING INSTABILITY
ALONG WITH IMPRESSIVE DEEP LAYER SHEAR. EXPECT INITIAL STORMS WILL
HAVE A MAINLY HAIL THREAT ALONG WITH A STRONG WIND THREAT. AS TIME
GOES ON AND STORM DEVELOPMENT WORKS EASTERLY ENCOUNTERING HIGHER
MOISTURE...THERE MAY BE A BRIEF TORNADO THREAT IF THE STORMS CAN
BE SURFACE BASED. WITH THAT SAID...THE HAIL AND WIND THREAT WILL
CONTINUE INTO THE LATE EVENING. FOCUS FOR SEVERE WILL SHIFT OVER
MAINLY CENTRAL INTO EASTERN NORTH DAKOTA OVERNIGHT AS PLUME OF
STRONG INSTABILITY REMAINS WITH STRONG THETA-E ADVECTION...WHILE
OVER THE WEST ATMOSPHERE WILL STABILIZE. STORMS SHOULD ALL BE
PUSHED OFF TO THE EAST BY SUNRISE WITH SHOWERS LINGERING.

ON THURSDAY...SOME SHOWERS WILL REMAIN PRIMARILY OVER THE NORTHERN
AND EASTERN PART OF THE STATE AS UPPER TROUGH MAKES ITS WAY EAST.
PRIMARY CONCERN WILL BE GUSTY WEST TO NORTHWESTERLY WINDS
DEVELOPING AS COLD AIR POURS INTO THE AREA WITH TIGHT PRESSURE
GRADIENT AS LOW SHIFTS INTO MINNESOTA. STRONGEST WINDS LOOK TO BE
OVER SOUTHWEST NORTH DAKOTA IN THE MORNING...WITH WINDS
DIMINISHING IN THE AFTERNOON AS GRADIENT RELAXES AND COLD AIR
ADVECTION DECREASES. TEMPERATURES WILL BE SEASONABLY COOL WITH
MANY LOCATIONS AROUND 10-15 DEGREES BELOW AVERAGE.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 221 PM CDT WED SEP 3 2014

A NORTHWEST FLOW ALOFT IS MAINTAINED THURSDAY NIGHT INTO
SATURDAY...THEN TRANSITIONS TO A ZONAL FLOW SUNDAY INTO WEDNESDAY. A
MORE ACTIVE PERIOD WILL EVOLVE DURING THE ZONAL FLOW PERIOD AS A
STRONG SHORTWAVE TROUGH AND ASSOCIATED POTENT COLD FRONT IS SLATED
TO SWEEP THROUGH TUESDAY INTO WEDNESDAY...WITH SEVERE WEATHER POSSIBLE.

GUSTY NORTHWEST WINDS THURSDAY EVENING WILL QUICKLY SUBSIDE AS A
SURFACE HIGH PRESSURE SLIDES ACROSS SOUTHWEST NORTH DAKOTA EARLY
THURSDAY NIGHT AND INTO CENTRAL SOUTH DAKOTA BY 12Z FRIDAY. A CLEAR
SKY...GOOD RADIATIONAL COOLING...AND DEWPOINTS IN THE UPPER 30S LOOK
REASONABLE TO SUPPORT OVERNIGHT LOWS IN THE UPPER 30S ACROSS THE
SOUTHWEST...ESPECIALLY OVER THE NORMAL COLDER LOCATIONS SUCH AS
HETTINGER. HENCE HAVE LOWERED MINIMUM TEMPERATURES INTO THE UPPER
30S UNDER THIS WEATHER PATTERN. OVERALL...A QUIET/PLEASANT WEATHER
PATTERN CONTINUES FRIDAY/SATURDAY WITH A SLOW MODERATING TREND. H85
TEMPS BEGIN TO WARM LEADING TO HIGHS INTO THE 70S SATURDAY AND
SUNDAY. THERE WILL BE A SUBTLE DRY COLD FRONTAL PASSAGE SATURDAY
AFTERNOON...HOWEVER OTHER THAN A WINDSHIFT TO THE NORTHWEST...NOT
EXPECTING MUCH OF A TEMPERATURE CHANGE.

A MORE ACTIVE WEATHER PATTERN SLOWLY BEGINS TO EMERGE SUNDAY NIGHT
AS A WEAK SHORTWAVE SLIDES THROUGH WITH WARM AIR ADVECTION PROCESSES
TAKING OVER. A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS ARE POSSIBLE
SUNDAY NIGHT INTO MONDAY MAINLY FOR THE JAMES RIVER VALLEY. THE
WARMEST DAY WILL BE MONDAY WITH HIGHS REACHING BETWEEN 75 AND 85.
THIS WILL BE FOLLOWED BY A STRONG COLD FRONT WHICH WILL APPROACH
NORTHWEST NORTH DAKOTA TUESDAY MORNING AND THEN SWEEP THROUGH
TUESDAY AFTERNOON/EVENING. A STRONG H85 BAROCLINIC ZONE SHIFTS
THROUGH TUESDAY NIGHT WITH THE 0C TO -2C ISOTHERM SETTLING INTO
CENTRAL NORTH DAKOTA WEDNESDAY. THIS TREND SETS THE STAGE FOR MUCH
COLDER AIR WEDNESDAY THROUGH FRIDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 640 PM CDT WED SEP 3 2014

SCATTERED CONVECTION THIS EVENING ACROSS WESTERN AND CENTRAL NORTH
DAKOTA AS A COLD FRONT MOVES THROUGH THE AREA. FLOW WILL TURN
WEST TO NORTHWEST LATE TONIGHT AND THURSDAY WITH AREAS OF MVFR
CLOUDINESS...ESPECIALLY ACROSS THE NORTH...KISN TO KMOT. STRONG
NORTHWEST WINDS ON THURSDAY WITH THE STRONGEST 20 TO 35 MPH AT KDIK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM TO 4 PM MDT THURSDAY FOR NDZ031>033-040-
041-043-044.

&&

UPDATE...CK
SHORT TERM...JJS
LONG TERM...KS
Hazardous weather outlook, Sep 3, 8:23 PM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
923 PM CDT WED SEP 3 2014

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-050230-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
923 PM CDT WED SEP 3 2014 /823 PM MDT WED SEP 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

THUNDERSTORMS OVER WESTERN NORTH DAKOTA THIS EVENING WILL CONTINUE
TO SPREAD EAST TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WIND GUSTS. A TORNADO IS ALSO POSSIBLE
DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ON THURSDAY...WITH THE
STRONGEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED OVER
SOUTHWEST SOUTH DAKOTA WHERE A WIND ADVISORY IS IN EFFECT. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL
NORTH DAKOTA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS SHOULD REPORT
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

CK

In the hours before

Local storm report, Sep 3, 7:31 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
831 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             10 NW WILLISTON         48.26N 103.78W
09/03/2014  E1.00 INCH       WILLIAMS           ND   PUBLIC

            HAIL ONGOING AT THE TIME OF CALL

&&

RK
Special weather statement, Sep 3, 7:32 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
832 PM CDT WED SEP 3 2014

NDZ017-040215-
MCKENZIE-
732 PM MDT WED SEP 3 2014

...SPECIAL WEATHER STATEMENT...

AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF SKAAR...OR 17 MILES
SOUTHEAST OF SIDNEY...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SATHER DAM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4775 10329 4733 10328 4733 10403 4769 10404
TIME...MOT...LOC 0132Z 260DEG 28KT 4751 10392

ABELING
Local storm report, Sep 3, 7:36 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
836 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HAIL             WILLISTON               48.15N 103.63W
09/03/2014  E1.00 INCH       WILLIAMS           ND   LAW ENFORCEMENT

            HAIL ONGOING AT THE TIME OF THE REPORT

&&

RK
Local storm report, Sep 3, 7:48 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
848 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     FUNNEL CLOUD     WILLISTON               48.15N 103.63W
09/03/2014                   WILLIAMS           ND   TRAINED SPOTTER

            SPOTTER REPORTES FUNNEL CLOUD OVER WILLISTON AND GOLF
            BALL SIZE HAIL FROM 2030 TO 2035

&&

RK
Local storm report, Sep 3, 8:13 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
913 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             3 SE LEWIS AND CLARK ST 48.10N 103.19W
09/03/2014  M1.00 INCH       MCKENZIE           ND   EMERGENCY MNGR

            HAIL LASTED FROM 840 PM TO 848 PM. DES WAS ALSO
            RECEIVING REPORTS OF ROOF DAMAGE IN WILLISTON AND STREET
            LIGHTS BEING TURNED COMPLETELY AROUND. REPORTS ARE STILL
            SKETCHY.

&&

RK
Local storm report, Sep 3, 8:26 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
926 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             WILLISTON               48.15N 103.63W
09/03/2014  E1.00 INCH       WILLIAMS           ND   AMATEUR RADIO

            HAIL LASTED ABOUT 10 MINUTES. DAMAGE TO FENCE. SMALL
            BRANCHES BROKEN. POWER OUT IN EAST WILLISTON.

&&

RK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 6:30 PM MDTSevere Thunderstorm WarningBISBottineau, Renville, Ward60 min
Sep 3, 6:47 PM MDTSpecial Weather StatementBISWilliams28 min
Sep 3, 7:06 PM MDTSevere Thunderstorm WarningBISDivide, Williams54 min
Sep 3, 7:32 PM MDTSpecial Weather StatementBISMcKenzie43 min
Sep 3, 7:43 PM MDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams62 min
Sep 3, 8:06 PM MDTSevere Thunderstorm WarningBISDunn, McKenzie54 min
Sep 3, 8:31 PM MDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mountrail59 min
Sep 3, 8:58 PM MDTSevere Thunderstorm WarningBISDunn, Mercer62 min
Sep 3, 9:24 PM MDTSevere Thunderstorm WarningBISMcLean, Mercer66 min
Sep 3, 10:07 PM MDTSevere Thunderstorm WarningBISDunn, Mercer53 min
Sep 3, 10:24 PM MDTSevere Thunderstorm WarningBISMcLean, Sheridan66 min
Sep 3, 11:02 PM MDTSevere Thunderstorm WarningBISDunn, Mercer, Oliver58 min
Sep 3, 11:16 PM MDTSevere Thunderstorm WarningBISSheridan, Wells59 min
Sep 4, 12:00 AM MDTSevere Thunderstorm WarningBISSheridan, Wells60 min
Sep 4, 12:01 AM MDTSevere Thunderstorm WarningBISBurleigh, McLean, Oliver59 min
Sep 4, 12:49 AM MDTSevere Thunderstorm WarningBISFoster, Wells41 min
Sep 4, 1:01 AM MDTSevere Thunderstorm WarningBISBurleigh59 min
Sep 4, 1:43 AM MDTSevere Thunderstorm WarningBISBurleigh, Kidder41 min
Sep 4, 1:49 AM MDTSevere Thunderstorm WarningBISBurleigh, McLean, Oliver56 min
Sep 4, 2:09 AM MDTAreal Flood AdvisoryBISStutsman3 hr
Sep 4, 2:41 AM MDTSpecial Weather StatementBISKidder34 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.